MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 8" (20 CM) EXT SET W/1.2 MICRON FILTER, CLAMP, ROTATING LUER; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 8" (20 CM) EXT SET W/1.2 MICRON FILTER, CLAMP, ROTATING LUER; STOPCOCK, I.V. SET
Catalog Number B1016
Medical Device Problem Codes Disconnection (1171); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - initial reporter phone has an extension number (b)(6).The device is available for evaluation-it has not been received.
 
Event or Problem Description
The event involved a 8" (20 cm) ext set w/1.2 micron filter, clamp, rotating luer where the customer reported that during infusion the total parenteral nutrition (tpn) filter became disconnected from intravenous (iv) tubing spontaneously and could not be reconnected.The customer confirmed with reporter, filter suddenly became disconnected and not secondary to patient agitation.It is unclear how long the tpn infused into patient's bed.A new filter was supplied by pharmacy, and the beside registered nurse (rn) had no trouble connecting filter and resuming infusion.There was patient involvement, no human harm and a delay of therapy as temporary delay infusion had to be paused due to leaking into the bed.A new filter was delivered, applied and infusion was restarted.
 
Additional Manufacturer Narrative
One (1) photo was shared by the customer, where a tube separation from the inlet filter is observed, no additional damage or anomalies are observed on the photo, and the sample looks like was never used before.Complaint (b)(4) was used as a reference for this complaint, 3 samples with a separation from the outlet filter were received, and the od of the returned samples was measured finding within specification.Complaints of total parental nutrition (tpn) filter broke can be confirmed based on the physically used sample evaluation.The probable cause was due to an insufficient solvent applied during manual process assembly in ensenada.The device history review (dhr) lot# was reviewed, and no non-conformities were found that would have led to the reported condition on the complaint.D9 - device available for evaluation: no.

Brand Name
8" (20 CM) EXT SET W/1.2 MICRON FILTER, CLAMP, ROTATING LUER
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key20050614
Report Number9617594-2024-01190
Device Sequence Number15427799
Product Code FMG
UDI-Device Identifier00887709000087
UDI-Public(01)00887709000087(17)281201(10)13847714
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberB1016
Device Lot Number13847714
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTRAVENOUS (IV) TUBING, MFR UNK; TOTAL PARENTERAL NUTRITION (TPN), MFR UNK
Patient SexUnknown